Electronic Communications in Probability

Uniform estimates for averages of order statistics of matrices

Richard Lechner, Markus Passenbrunner, and Joscha Prochno

Full-text: Open access

Abstract

We prove uniform estimates for the expected value of averages of order statistics of matrices interms of their largest entries. As an application, we obtain similar probabilistic estimates for $\ell_p$ norms via real interpolation.

Article information

Source
Electron. Commun. Probab., Volume 20 (2015), paper no. 27, 12 pp.

Dates
Accepted: 19 March 2015
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465320954

Digital Object Identifier
doi:10.1214/ECP.v20-3992

Mathematical Reviews number (MathSciNet)
MR3327866

Zentralblatt MATH identifier
1318.62153

Subjects
Primary: 60E15: Inequalities; stochastic orderings
Secondary: 05A20: Combinatorial inequalities

Keywords
Order statistic probabilistic inequality combinatorial inequality real interpolation

Rights
This work is licensed under a Creative Commons Attribution 3.0 License.

Citation

Lechner, Richard; Passenbrunner, Markus; Prochno, Joscha. Uniform estimates for averages of order statistics of matrices. Electron. Commun. Probab. 20 (2015), paper no. 27, 12 pp. doi:10.1214/ECP.v20-3992. https://projecteuclid.org/euclid.ecp/1465320954


Export citation

References

  • Gluskin, E. D. Estimates of the norms of certain $p$-absolutely summing operators. (Russian) Funktsional. Anal. i Prilozhen. 12 (1978), no. 2, 24–31, 95.
  • Gordon, Yehoram; Litvak, Alexander; Schütt, Carsten; Werner, Elisabeth. Orlicz norms of sequences of random variables. Ann. Probab. 30 (2002), no. 4, 1833–1853.
  • Gordon, Yehoram; Litvak, Alexander; Schütt, Carsten; Werner, Elisabeth. Geometry of spaces between polytopes and related zonotopes. Bull. Sci. Math. 126 (2002), no. 9, 733–762.
  • Gordon, Yehoram; Litvak, Alexander; Schütt, Carsten; Werner, Elisabeth. Minima of sequences of Gaussian random variables. C. R. Math. Acad. Sci. Paris 340 (2005), no. 6, 445–448.
  • Gordon, Y.; Litvak, A. E.; Schütt, C.; Werner, E. On the minimum of several random variables. Proc. Amer. Math. Soc. 134 (2006), no. 12, 3665–3675 (electronic).
  • Gordon, Yehoram; Litvak, Alexander E.; Schütt, Carsten; Werner, Elisabeth. Uniform estimates for order statistics and Orlicz functions. Positivity 16 (2012), no. 1, 1–28.
  • Johnson, W. B.; Maurey, B.; Schechtman, G.; Tzafriri, L. Symmetric structures in Banach spaces. Mem. Amer. Math. Soc. 19 (1979), no. 217, v+298 pp.
  • KwapieÅ„, Stanisław; Schütt, Carsten. Some combinatorial and probabilistic inequalities and their application to Banach space theory. Studia Math. 82 (1985), no. 1, 91–106.
  • KwapieÅ„, Stanisław; Schütt, Carsten. Some combinatorial and probabilistic inequalities and their application to Banach space theory. II. Studia Math. 95 (1989), no. 2, 141–154.
  • Lindenstrauss, Joram; Tzafriri, Lior. Classical Banach spaces. I. Sequence spaces. Ergebnisse der Mathematik und ihrer Grenzgebiete, Vol. 92. Springer-Verlag, Berlin-New York, 1977. xiii+188 pp. ISBN: 3-540-08072-4
  • Montgomery-Smith, Stephen; Semenov, Evgueni. Random rearrangements and operators. Voronezh Winter Mathematical Schools, 157–183, Amer. Math. Soc. Transl. Ser. 2, 184, Amer. Math. Soc., Providence, RI, 1998.
  • Prochno, Joscha. A combinatorial approach to Musielak-Orlicz spaces. Banach J. Math. Anal. 7 (2013), no. 1, 132–141.
  • Prochno, Joscha; Schütt, Carsten. Combinatorial inequalities and subspaces of $L_ 1$. Studia Math. 211 (2012), no. 1, 21–39.
  • Rao, M. M.; Ren, Z. D. Theory of Orlicz spaces. Monographs and Textbooks in Pure and Applied Mathematics, 146. Marcel Dekker, Inc., New York, 1991. xii+449 pp. ISBN: 0-8247-8478-2
  • Schütt, Carsten. On the positive projection constant. Studia Math. 78 (1984), no. 2, 185–198.
  • Schütt, Carsten. Lorentz spaces that are isomorphic to subspaces of $L^ 1$. Trans. Amer. Math. Soc. 314 (1989), no. 2, 583–595.
  • Schütt, Carsten. On the embedding of $2$-concave Orlicz spaces into $L^ 1$. Studia Math. 113 (1995), no. 1, 73–80.
  • Wisła, Marek. Extreme points and stable unit balls in Orlicz sequence spaces. Arch. Math. (Basel) 56 (1991), no. 5, 482–490.